My doctor gave me Latuda for bipolar I wasn’t diagnosed with it we just both think I might be bipolar. She gave me Latuda 40mg and I’ve been taking it and at first the first 2 days I didn’t feel any side effects but as I kept taking Latuda in the morning as prescribed it has given me muscle stiffness in my mouth and a bunch of anxiety and makes me sleepy and my pupils turn small. Should I keep trying it out and take it at night instead? I can’t talk to my doctor anytime soon but I’ve seen a lot of people say that they take Latuda at night. What should I do? I feel like it might be a good pill for me despite the really bad side effects.
Muscle stiffness and agitation are both common side effects of Latuda. I tried taking mine during the day and nearly lost my job by falling asleep. I take it at night now, and now I can't seem to sleep at night, so go figure. My psychiatrist told me to take it with my largest meal, which I can easily make dinner. I thought this was unusual, but my psychiatrist told me also to take it with seven hundred or more calories, while the leaflet calls for something like three hundred. I don't know if a larger quantity of food helps lessen side effects, or if that's just me guessing. You'll get some good advice from Wildcatvet, who I'm sure will contribute. I wish you the best of luck. Please keep us updated if you try making any adjustments.
Hi, yulietxo! Yes, these are all common side effects of Latuda especially when you first start treatment. They usually resolve fairly quickly... like within a week or two for most people.
It made me drowsy, a little nauseous, and my anxiety increased for a few days. It should be taken with at least 350 calories so I usually take mine after dinner and just sleep through the night. It can cause some insomnia in about 10% of users so you might have a couple of bad nights.
I think your best bet is to try taking it in the evening and see how it goes, but if the side effects persist for longer than a couple of weeks you need to report it to your doctor. If she/he isn't available there is usually another doctor covering.
Always feel free to post here post too if you run into further questions or concerns, okay?
Oh, and I forgot... no grapefruit or grapefruit juice! It interferes with the adsorption of the drug.
Best regards, Wildcat
I'm no Dr, But we are dealing with similar issues. And I have always been told to notify my Dr when having any bad side effects. We all take a risk when taking medication. My opinion and if it were me, I would stop taking it. It's not worth taking the risk. And I would make a call to my Dr immediately to see what else could help you. and make sure that they understand your side effects and that you are not able to handle such side effects. I hope they will be understanding and get you back on track. And the fact that you were not directly diagnosed with this disorder, could be the cause of these side effects. Or that its to much at one time, and needs to be reduced. Do some research about the disorder and see what other people find that are struggling to them and there side effects. And ask what may have helped them. Wether it be with the medicine and there reaction to it, as well as to just using Google to look up meds used for bipolar episode's.
I take lamotragin 25mg 2× a day. So far I'm ok. Though not every medication works the same, for we are all different. Though I'm very concerned and hope that you get the help you need immediately. Good luck and take care. CC
- Latuda Information for Consumers
- Latuda Information for Healthcare Professionals (includes dosage details)
- Side Effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Sep 2013 • 2 answers
Updated 4 Jun 2015 • 1 answer
Updated 4 Jan 2016 • 2 answers
Updated 13 Jan 2018 • 4 answers
Genesight, to help identify next choice for meds, has your doctor recommended this type of DNA test?
Updated 21 hours ago • 2 answers